Medical Questions > Womens Health > Birth Control Forum

Bleeding On Depo Shot

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
My daughter is 16 and been on the shot for the last year and never saw her period. Two weeks ago she got her shot before the time for a period, however now she is bleeding. What is the cause? I thought you only spot while on birth control.
Did you find this post helpful?
|

replied October 20th, 2006
Extremely eHealthy
Some women may only spot while on birth control, but it is normal to have regular type period bleeding.

Depo is funny.. Some women will lose their periods, some women will have no chnage at all, and others have constant everyday bleeding that does not go away.

If bleeding becomes a problem, perhaps a pill or a nuva ring could be a better choice.
|
Did you find this post helpful?

User Profile
replied October 26th, 2006
Experienced User
the Bleeding....
Okay..I am going to be candid with you. Depo is absolutley horrible and should be taken off the market...I had 2 shots. The first shot I gained about 15 pounds. The 2nd shot...I bleed for 4 months straight!!! It was horrible! I couldn't have sex nothing! I went to my gyno he gave me some pills to temporarly stop the bleeding. Once I stopped it started again. Listed, please tell your daughter to take something else. The long term side effects of this are aweful...I also started having ovarian cysts as well...Very painful....

Please I beg you, tell her to switch!!
|
Did you find this post helpful?

replied November 7th, 2006
I just posted on wanting to stop the depo and the birth control period. I am in fear that all bc will make me bleed like the depo does. I have only been on it for three months (1st shot only). I will be 21 as of next month. I haven't gained any weight, and if anything, I might have lost a pound or two. I have been bleeding for the past month and am unhappy. I guess this would be a good way to stop teenagers from having sex. Lol. My sex drive is completely gone, and it hurts to have intercourse. When I go to the clinic next tuesday, I am going to talk to them about my options, and maybe even getting off birth control period.
|
Did you find this post helpful?

User Profile
replied November 7th, 2006
Experienced User
winter1985 wrote:
i just posted on wanting to stop the depo and the birth control period. I am in fear that all bc will make me bleed like the depo does. I have only been on it for three months (1st shot only). I will be 21 as of next month. I haven't gained any weight, and if anything, I might have lost a pound or two. I have been bleeding for the past month and am unhappy. I guess this would be a good way to stop teenagers from having sex. Lol. My sex drive is completely gone, and it hurts to have intercourse. When I go to the clinic next tuesday, I am going to talk to them about my options, and maybe even getting off birth control period.


i feel you completely understand you...Once I was on depo and bled so much..I never wanted to take any birth control again. For 2 years my boyfriend and I used condoms...After awhile, he mentioned he would like us to do it without a condom. I can't lie I felt the same way..I did hours of research before I choose the right pill for me. I wanted something lo dose. I liked alesse. I did not read anything bad about it. I went to fill my prescription they gave me lutera...Ive been on it for 8 months and no bleeding! (*only on my period). Unless you miss a pill you will have spotting try it out. Trust me, not all will give you the same affects. Depo is horrible
|
Did you find this post helpful?

replied November 26th, 2006
Loves Depo, Hates the Pill
I always have the opposite reaction to the pill and shot that everyone else has.

I first started the ortho novum pill. I would take it at night and in the middle of the night I would wake up, the room would be spinning and I would throw up. If I didn't wake up nausea in the middle of the night I would be in the morning. Many times I was sent home from work after only being there an hour. My co-workers said my face would turn white as I started to get nausea and then eventually start throwing up. It went on for months before I finally told my ob/gyn I had enough. As soon as I stopped the pill the nausea stopped also. I would never go back to that.

I am now on the depo shot and I haven't has my period in over a year. I love it and it has no side effects. When I first started it though about 2 months into my 3-month shot "cycle" I would have spotting. It has become less and less each time now and now I have no spotting at all.
|
Did you find this post helpful?

replied May 17th, 2009
Depo
I just had my first depo shout in April of this year because I was having very heavy bleeding and I have a collapsed cervix. I have been having a period for 18 days now before this shot I was 4 to 5 days it was heavy but predictable and it STOPPED. This is crazy! I have also lost 18 lbs since I got the shot. But I am tired all the time and I am already anemic and this is just making matters worse. I called my doctors office and they said there was nothing they could do to help is just what the depo does. I thought this was going to help with my heavy periods I would like to know if there is another option for me. I cant take the pill because I have cystic breasts
|
Did you find this post helpful?

replied August 19th, 2013
I am currently on the depo and have been for about 2 years some strange things have happened in the last 2 months I haven't had sex for about 3 months this month I got my period and have had it all month when I have the tampon in and take it out four hours later or when I have to pee there's no blood!! If anything like a dot so I kept it out for 30 min and put pad on a rush of blood came out ? I don't understand when tampon in no blood I hate pads but when pad on so much blood ? I need help I think I will go to ER n the morning kind of nervous don't know why it's like this ! Little info no blood clots but the blood is dark. The past two days a little irritation on left side ? Any suggestion wht it could be is this normal or serious !!!
|
Did you find this post helpful?
Quick Reply